Galois groups of Kummer extensions of number fields
Publications mathématiques de Besançon. Algèbre et théorie des nombres (2025), pp. 47-57.

Let $K$ be a number field, and let $G$ be a finitely generated subgroup of $K^\times $. For every prime number $\ell $ and for all positive integers $m,n$ with $m\geqslant n$ we show that the structure of the Galois group of the Kummer extension $K(\zeta _{\ell ^m},\!\! \@root \ell ^n \of {G})/K(\zeta _{\ell ^m})$ only depends on $G$ through parameters that express divisibility properties over $K$ (respectively, over $K(\zeta _4)$ if $\ell =2$, $\zeta _4\notin K$, $m\ge 2$). Moreover, we describe an explicit finite procedure to compute at once the Galois group structure for all extensions $K(\zeta _{M},\!\! \@root N \of {G})/K(\zeta _{M})$ with $M,N$ positive integers such that $N\mid M$. Our work builds on results in Kummer theory by the last-named author joint with Debry, Hörmann, Perissinotto, Sgobba, and Tronto.

Soient $K$ un corps de nombres et $G$ un sous-groupe de type fini de $K^\times $. Pour tout nombre premier $\ell $ et pour tous entiers positifs $m,n$ avec $m \ge n$, la structure du groupe de Galois de l’extension de Kummer $K(\zeta _{\ell ^m}, \@root \ell ^n \of {G})/K(\zeta _{\ell ^m})$ dépend uniquement de $G$ à travers des paramètres qui expriment des propriétés de divisibilité sur $K$ (respectivement, sur $K(\zeta _4)$ si $\ell = 2$, $\zeta _4 \notin K$, $m \ge 2$). De plus, nous décrivons une procédure finie explicite pour calculer en une fois la structure du groupe de Galois pour toutes les extensions $K(\zeta _{M}, \@root N \of {G})/K(\zeta _{M})$ avec $M, N$ entiers positifs tels que $N \mid M$. Notre travail s’appuie sur des résultats en théorie de Kummer obtenus par le dernier auteur cité en collaboration avec Debry, Hörmann, Perissinotto, Sgobba et Tronto.

Publié le :
DOI : 10.5802/pmb.61
Classification : 11R20, 11R18, 11Y40
Keywords: Number field, Kummer theory, Cyclotomic-Kummer extension, Galois group.

Bryan Advocaat 1 ; Chi Wa Chan 1 ; Antigona Pajaziti 1 ; Flavio Perissinotto 1 ; Antonella Perucca 1

1 University of Luxembourg, Department of Mathematics 6, avenue de la Fonte, L-4364, Esch-sur-Alzette, Luxembourg
Licence : CC-BY-ND 4.0
Droits d'auteur : Les auteurs conservent leurs droits
@article{PMB_2025____47_0,
     author = {Bryan Advocaat and Chi Wa Chan and Antigona Pajaziti and Flavio Perissinotto and Antonella Perucca},
     title = {Galois groups of {Kummer} extensions of number fields},
     journal = {Publications math\'ematiques de Besan\c{c}on. Alg\`ebre et th\'eorie des nombres},
     pages = {47--57},
     publisher = {Presses universitaires de Franche-Comt\'e},
     year = {2025},
     doi = {10.5802/pmb.61},
     language = {en},
     url = {https://pmb.centre-mersenne.org/articles/10.5802/pmb.61/}
}
TY  - JOUR
AU  - Bryan Advocaat
AU  - Chi Wa Chan
AU  - Antigona Pajaziti
AU  - Flavio Perissinotto
AU  - Antonella Perucca
TI  - Galois groups of Kummer extensions of number fields
JO  - Publications mathématiques de Besançon. Algèbre et théorie des nombres
PY  - 2025
SP  - 47
EP  - 57
PB  - Presses universitaires de Franche-Comté
UR  - https://pmb.centre-mersenne.org/articles/10.5802/pmb.61/
DO  - 10.5802/pmb.61
LA  - en
ID  - PMB_2025____47_0
ER  - 
%0 Journal Article
%A Bryan Advocaat
%A Chi Wa Chan
%A Antigona Pajaziti
%A Flavio Perissinotto
%A Antonella Perucca
%T Galois groups of Kummer extensions of number fields
%J Publications mathématiques de Besançon. Algèbre et théorie des nombres
%D 2025
%P 47-57
%I Presses universitaires de Franche-Comté
%U https://pmb.centre-mersenne.org/articles/10.5802/pmb.61/
%R 10.5802/pmb.61
%G en
%F PMB_2025____47_0
Bryan Advocaat; Chi Wa Chan; Antigona Pajaziti; Flavio Perissinotto; Antonella Perucca. Galois groups of Kummer extensions of number fields. Publications mathématiques de Besançon. Algèbre et théorie des nombres (2025), pp. 47-57. doi : 10.5802/pmb.61. https://pmb.centre-mersenne.org/articles/10.5802/pmb.61/

[1] Bryan J. Birch Cyclotomic fields and Kummer extensions, Algebraic Number Theory (John W. S. Cassels; Albrecht Fröhlich, eds.), Academic Press Inc., 1967, pp. 85-94 | Zbl

[2] Wieb Bosma; John Cannon; Catherine Playoust The Magma algebra system. I. The user language, J. Symb. Comput., Volume 24 (1997) no. 3-4, pp. 235-265 | DOI | MR | Zbl

[3] Christophe Debry; Antonella Perucca Reductions of algebraic integers, J. Number Theory, Volume 167 (2016), pp. 259-283 | DOI | MR | Zbl

[4] Fritz Hörmann; Antonella Perucca; Pietro Sgobba; Sebastiano Tronto Explicit Kummer theory for quadratic fields, JP J. Algebra Number Theory Appl., Volume 50 (2021) no. 2, pp. 151-178 | Zbl

[5] Fritz Hörmann; Antonella Perucca; Pietro Sgobba; Sebastiano Tronto Explicit Kummer generators for cyclotomic extensions, JP J. Algebra Number Theory Appl., Volume 53 (2022) no. 1, pp. 69-84 | Zbl

[6] Olli Järviniemi; Antonella Perucca Unified treatment of Artin-type problems, Res. Number Theory, Volume 9 (2023) no. 1, 10, 20 pages | DOI | MR | Zbl

[7] Thomas Judson Abstract Algebra: Theory and Application, Virginia Commonwealth University, Math Department, 2011

[8] Serge Lang Algebra, Springer, 2011 | MR

[9] Pieter Moree Artin’s primitive root conjecture – a survey, Integers, Volume 12 (2012) no. 6, A13 (p. 1305–1416) | MR | Zbl

[10] Flavio Perissinotto; Antonella Perucca Kummer theory for multiquadratic or quartic cyclic number fields, Unif. Distrib. Theory, Volume 17 (2022) no. 2, pp. 165-194 | DOI | MR | Zbl

[11] Antonella Perucca The order of the reductions of an algebraic integer, J. Number Theory, Volume 148 (2015), pp. 121-136 | DOI | MR | Zbl

[12] Antonella Perucca; Pietro Sgobba Kummer theory for number fields and the reductions of algebraic numbers, Int. J. Number Theory, Volume 15 (2019) no. 8, pp. 1617-1633 | DOI | MR | Zbl

[13] Antonella Perucca; Pietro Sgobba; Sebastiano Tronto Addendum to: Reductions of algebraic integers, J. Number Theory, Volume 209 (2020), pp. 391-395 | MR | Zbl

[14] Antonella Perucca; Pietro Sgobba; Sebastiano Tronto Kummer theory for number fields via entanglement groups, Manuscr. Math., Volume 169 (2022) no. 1-2, pp. 251-270 | DOI | MR | Zbl

[15] The Sage Developers SageMath, the Sage Mathematics Software System (Version 9.8), 2023 (http://www.sagemath.org/)

Cité par Sources :